MAUDE Adverse Event Report: COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number 90-9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Gastrointestinal Hemorrhage (4476); Hematemesis (4478); Unintended Radiation Exposure (4565)
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the physician used an ultra 90 catheter to treat a 1 cm segment of low dysplasia.The patient was on effient (blood thinner) but it was held 7 days prior to procedure.The ablations were performed with 1 tap ¿ clean ¿ 1 tap protocol given they used the ultra.The procedure was very short and extremely uneventful, no symptoms afterwards.There was not even any significant oozing after rfa (radiofrequency ablation) performed.There was no evidence of liver disease, and no varices on exam.The patient was discharged home on the typical regimen of sucralfate, bid ppi (twice a day, proton pump inhibitors) and viscous lidocaine as per our unit protocol following rfa.The patient was asymptomatic until 10 days after the rfa, when the patient developed acute onset hematemesis (vomiting of blood).The patient had to resume effient around a week after the procedure due to cardiac comorbidities.The patient was admitted to an outside hospital for the gastrointestinal bleed and initial egd showed presence of large amount of blood in the esophagus, but nothing actively bleeding.The patient was embolized by ir (interventional radiology) and follow up egd showed ulcers at the distal esophagus without any stigmata and no bleeding.It was confirmed that there was no significant overlap between ablation hit locations and the energy density used was 12 for the ultra, they left the setting at the default.It was learned that the patient died 10 days after the procedure was done.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key12181065
Report Number3004904811-2021-00011
Device Sequence Number19070568
Product Code GEI
UDI-Device Identifier10884521189379
UDI-Public10884521189379
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90-9200
Device Catalogue Number90-9200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;